MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CERAMIC FEM HD 36/+3MM; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CERAMIC FEM HD 36/+3MM; HIP PROSTHESIS
Catalog Number 650-0662
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: g7 neutral e1 liner 36mm f; item# 010000858; lot# 3559351 g7 bonemaster ltd acet shl 54f; item# 010000704; lot# 3578463 sirius hip stem 44-d; item# 51-199341; lot# 882080 sirius winged centralizer; item# 51-199300; lot# unknown g2 - foreign: united kingdom the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately eight years post right total hip arthroplasty, the patient underwent a closed reduction due to a dislocation following a fall.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Clinical review forms were provided and reviewed by a health care professional.The review identified the following: 6-months post-op: patient reports no pain or difficulties with adl¿s.1-year post-op patient reports some difficulties with walking about, uses a cane most of the time.No pain or difficulties with adl¿s.Rom flexion 90°, abduction 10°, adduction 30°.Negative trendelenburg sign.3-year post-op: patient reports some difficulties with walking about, uses a cane for long walks.No pain, no difficulties with adl¿s.Flexion 90° abduction 10°, adduction 30°.Negative trendelenburg sign.5-year post-op phone interview: patient reports doing well with device.8 years post op; right hip dislocation closed reduction: right hip dislocation.Reported patient fell over and hip dislocated.Unsuccessful reduction attempted.Closed reduction of dislocated total prosthetic replacement.Discharged the following day.Radiographs were received but not submitted to a radiologist for assessment as the image files are dated 3 years and 3 months post initial op and therefore do not correlate to any allegations including the event of dislocation post-fall 2 months ago.With the available information, a definitive root cause could not be determined however it was reported that the patient tripped while playing with his dog and twisted his right leg which might have been a contributing factor.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX DELTA CERAMIC FEM HD 36/+3MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18873334
Report Number3002806535-2024-00086
Device Sequence Number7786463
Product Code LZO
UDI-Device Identifier00887868271182
UDI-Public(01)00887868271182(17)240531(10)3340521
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2024
Device Catalogue Number650-0662
Device Lot Number3340521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight77 KG